Alert archive / Washington / Gale Warnings in 2017
Gale Warning 63, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 29, 2017, 2:42 AM PDT. It took effect at Jul 29, 2017, 2:27 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 2:42 AM PDT (09:42 UTC)
- In effect from
- Jul 29, 2017, 2:27 PM PDT
- Expired
- Jul 29, 2017, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
294 WHUS76 KSEW 290942 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 AM PDT SAT JUL 29 2017 PZZ131-132-291745- /O.NEW.KSEW.SC.Y.0189.170729T0942Z-170730T0000Z/ /O.UPG.KSEW.GL.A.0038.170730T0000Z-170730T0600Z/ /O.NEW.KSEW.GL.W.0063.170730T0000Z-170730T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 242 AM PDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 25 KT TODAY RISING TO 25 TO 35 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
216 WHUS76 KSEW 291525 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 825 AM PDT SAT JUL 29 2017 PZZ131-132-292330- /O.CON.KSEW.SC.Y.0189.000000T0000Z-170730T0000Z/ /O.CON.KSEW.GL.W.0063.170730T0000Z-170730T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 825 AM PDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WIND...WEST 15 TO 25 KT TODAY RISING TO 25 TO 35 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-292330- /O.EXB.KSEW.SC.Y.0189.170730T0000Z-170730T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 825 AM PDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WIND...WEST WIND RISING TO 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
985 WHUS76 KSEW 292127 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PDT SAT JUL 29 2017 PZZ131-132-300530- /O.CAN.KSEW.SC.Y.0189.000000T0000Z-170730T0000Z/ /O.EXT.KSEW.GL.W.0063.170729T2127Z-170730T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PDT SAT JUL 29 2017 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IS ENDED... * WIND AND WAVES...WESTERLY RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON OR EARLY EVENING. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-300530- /O.EXT.KSEW.SC.Y.0189.170729T2127Z-170730T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 227 PM PDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...WESTERLY WIND RISING TO 15 TO 25 KT EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
565 WHUS76 KSEW 300339 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 PM PDT SAT JUL 29 2017 PZZ131-132-301145- /O.CON.KSEW.GL.W.0063.000000T0000Z-170730T0600Z/ /O.NEW.KSEW.GL.A.0039.170731T0000Z-170731T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 PM PDT SAT JUL 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...WEST 25 TO 35 KT THIS EVENING..EASING TO 15 TO 25 KT AFTER MIDNIGHT...THEN POSSIBLY INCREASING TO 24 TO 35 KT SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-134-300600- /O.CON.KSEW.SC.Y.0189.000000T0000Z-170730T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 839 PM PDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND..WESTERLY 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 28, 8:59 PM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 8:59 PM PDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
859 PM PDT Fri Jul 28 2017
.SYNOPSIS...Typical summer weather will continue through the
weekend with areas of morning low clouds and sunny warm days. A
few days of hot weather are likely next week with record highs
possible Tuesday through Thursday.
&&
.SHORT TERM...Upper heights will gradually rise over the area the
next few days as an upper ridge builds over the western United
States. There will be a corresponding gradual warming trend into
early next week but low level onshore flow will keep things from
warming too much. Onshore flow should also produce some low clouds
the next couple of days but less than in recent days. Schneider
.LONG TERM...Previous discussion...The strong upper ridge over
the Western U.S. will bulge into the area. Thermal low pressure
may very well visit Western WA and the global models show a few
hot days are likely. 850mb temps peak around 24c next Thursday--
the average of the 12z GFS ensemble members. New daily high
temperature records will probably be set. Even the coast could get
a hot day or two if the thermal trough sets up as the models show
--with the most likely day for that probably next Wednesday. The
forecasts have been pushed in the direction of the 12z guidance
but are not yet as warm as today's guidance--we have had a few
false starts this season, but some hot weather is looking more
likely with each run.
&&
.AVIATION...Dry southwesterly flow aloft will continue tonight and
Saturday. At the surface, onshore flow will continue. The air mass
is generally dry, but there will be local fog and stratus Saturday
morning before everything evaporates again.
KSEA...VFR skies tonight. The potential for stratus Saturday morning
is less than today but MVFR is still possible for 2-3 hours, mainly
within the 13-17z window. Northerly wind 3-7 kt becoming southwest
after midnight. CHB
&&
.MARINE...Onshore flow will continue through Saturday night. A gale
warning is in effect in the central and east strait this evening,
and gales are occurring there. Gales are also possible in the
strait Saturday evening, and a gale watch is now in effect for that
period.
Onshore flow will begin to weaken on Sunday with generally light
northerly flow Monday through Wednesday. Northwesterly winds may
reach small craft strength over the coastal waters early next
week. Typical diurnal winds in the Strait Sunday into early next
week could still produce small craft advisory strength westerlies
during the evening hours. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Saturday afternoon through Saturday evening for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Gale Warning until midnight PDT tonight for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:31 PM PDT | Gale Watch | SEW | 6 hr | |
| Jul 29, 2:42 AM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.